Alert archive / Wisconsin / Special Weather Statements in 2024

Special Weather Statement, NWS Green Bay, WI

June 24, 2024Lincoln County, Oneida County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 24, 2024, 11:12 PM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2024, 11:12 PM CDT (04:12 UTC)
Expired
Jun 25, 2024, 12:00 AM CDT
In force
48 min
Issued by
NWS Green Bay, WI
Hail
0.75 in
Wind
40

Counties Lincoln County, WI, Oneida County, WI

The radar

The Green Bay radar (KGRB), 185 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2024-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2024-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WWUS83 KGRB 250412
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1112 PM CDT Mon Jun 24 2024
 
WIZ010-018-250500-
Oneida WI-Lincoln WI-
1112 PM CDT Mon Jun 24 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LINCOLN AND WESTERN
ONEIDA COUNTIES THROUGH MIDNIGHT CDT...

At 1112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Phillips to 6 miles west of Ogema.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Strong thunderstorms will be near...
  Tripoli and Willow Lake around 1135 PM CDT.
  Willow Reservoir around 1145 PM CDT.

Other locations impacted by these storms include Mc Naughton,
Heafford Junction, Bradley, Lower Tomahawk River Natural Area,
Harshaw, Hazelhurst, Clifford, Tomahawk River Pines Natural Area,
Mccord, and Otter Lake Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4582 9005 4585 8955 4531 8947 4536 9004
TIME...MOT...LOC 0412Z 270DEG 39KT 4572 9046 4546 9042 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

Kurimski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 7:06 PM CDT, 4 hours 6 minutes earlier. Its key messages:

  • A severe thunderstorm complex is expected to produce widespread damaging winds as it moves through the region in the late evening and overnight hours. Greatest impacts expected over central WI and the Fox Valley.
  • Conditions hazardous to small craft are expected late tonight into Tuesday along Lake Michigan.
  • Some rivers and streams will remain above bankfull into the middle of the week.
  • Next period of significant rain expected Friday into Friday night.
Area forecast discussion, Jun 24, 7:06 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
706 PM CDT Mon Jun 24 2024

Updated aviation portion for 00Z TAF issuance

.KEY MESSAGES...

- A severe thunderstorm complex is expected to produce widespread
  damaging winds as it moves through the region in the late
  evening and overnight hours. Greatest impacts expected over
  central WI and the Fox Valley.

- Conditions hazardous to small craft are expected late tonight into
  Tuesday along Lake Michigan.

- Some rivers and streams will remain above bankfull into the
  middle of the week.

- Next period of significant rain expected Friday into Friday
  night.

&&

.DISCUSSION...
Issued at 258 PM CDT Mon Jun 24 2024

Short Term...Tonight and Tuesday

The main focus of the short term forecast will be the approaching
severe weather for the overnight period tonight.

A shortwave trough will trigger the development of a complex of
thunderstorms over eastern Minnesota this evening, bringing it
eastwards into and across Wisconsin overnight. Ahead of this
system, strong low level flow will prime an axis instability from
Minnesota through central WI. Any organized complex that forms
will then ride along this axis of instability, crossing central
to eastern Wisconsin sometime between 11 PM and 4 AM. General
model consensus develops the upstream storms into a fast moving
bowing thunderstorm complex, which would highlight damaging winds
as the most impactful severe threat. A couple brief spin ups
aren't out of the question, as the 0-3km shear values will be
favorable on the northern end of the line, but in the context of
widespread strong winds, impacts between the two will likely not
be much different. Hail does not seem likely by the time storms
arrive. Finally, although another half inch to an inch of rain is
possible, the fast moving nature of the anticipated storms will
limit any flooding concerns but may keep river levels elevated.
Storms will push through the region by around daybreak, with
quieter conditions expected to return by Tuesday morning.

The passage of the storms is expected to push the frontal boundary
southwards, keeping any redevelopment Tuesday afternoon south of
our area and focused more towards Illinois.

Long Term...Tuesday Night Through Monday

Little impactful weather is expected through Thursday night,
with high pressure dominating for much of the period.

A frontal system is forecast to move through the region Friday
and Friday night. This system should have have a nice surge of
Gulf of Mexico moisture, as a 40-50 kt LLJ brings PWATs around
2 inches into the region. Locally heavy rainfall will be a
concern, but a lack of significant instability should limit the
severe weather threat. Another system may bring showers and
storms to the region early in the next work week.

Temperatures should average near to slightly below normal through
the extended period.

&&

.AVIATION...for 00Z TAF Issuance
Issued at 706 PM CDT Mon Jun 24 2024

VFR conditions will continue early this evening, then attention
turns to the complex of storms expected late this evening into
early Tuesday. CAMs and WoFS still showing a few different
scenarios this evening/tonight as continue to struggle with the 3
areas of convection currently to our west and when the "main show"
will start somewhere closer to Minneapolis as the LLJ refocuses.
Still thinking the complex will arrive towards midnight in central
and north-central WI, then race east through northeast WI. Storms
can produce damaging winds, especially in central WI and may
produce some hail and torrential downpours. Will continue to
monitor and will try to refine timing as a clearer picture becomes
evident. But for now, continued to highlight a 2-hour window for
the storms.

Some LLWS will be possible, when surface winds drop below 15 kts,
ahead of the complex of storms as a LLJ works into the area.
Will need to monitor for a wake low behind the complex of storms,
which could produce strong easterly winds.

Some low clouds could linger through around 15z on Tuesday,
longest over east-central WI. Otherwise, look for VFR conditions
on Tuesday.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement from 4 AM CDT Tuesday through Tuesday
afternoon for WIZ022-040-050.
&&

DISCUSSION.....Uhlmann/Kieckbusch
AVIATION.......Bersch
Hazardous weather outlook, Jun 24, 3:01 PM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
301 PM CDT Mon Jun 24 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
301 PM CDT Mon Jun 24 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A thunderstorm complex is expected to form over eastern Minnesota
or northwest Wisconsin this evening and move southeast towards
Lake Winnebago overnight. It could produce a path of widespread
damaging winds, especially over central Wisconsin and the Fox
Valley.

Some rivers and streams will remain above bankfull from recent rains.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Some rivers and streams will remain above bankfull through midweek.

Showers and embedded thunderstorms may bring locally heavy rainfall
to the region Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed late tonight.

LMZ521-522-541>543-252015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
301 PM CDT Mon Jun 24 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Increasing south winds and building waves will create conditions
hazardous to small craft late tonight.

Thunderstorms with potentially very strong winds will impact the
nearshore waters late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Conditions hazardous to small craft will continue into Tuesday.

Thunderstorms may be possible Friday into Friday night.

Uhlmann/Kieckbusch

In the hours before

Special weather statement, Jun 24, 10:53 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1053 PM CDT Mon Jun 24 2024

WIZ005-250500-
Vilas WI-
1053 PM CDT Mon Jun 24 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN VILAS COUNTY
THROUGH MIDNIGHT CDT...

At 1053 PM CDT, Doppler radar was tracking a strong thunderstorm near
Park Falls, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Lac Du Flambeau around 1120 PM CDT.

Other locations impacted by this storm include Trout Lake, Arbor
Vitae, Sayner, and Nixon Lake Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4612 8949 4590 8950 4591 9004 4598 9004
      4598 8993 4611 8993
TIME...MOT...LOC 0353Z 271DEG 30KT 4601 9035

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kurimski
Special weather statement, Jun 24, 11:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1112 PM CDT Mon Jun 24 2024

WIZ010-018-250500-
Oneida WI-Lincoln WI-
1112 PM CDT Mon Jun 24 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LINCOLN AND WESTERN
ONEIDA COUNTIES THROUGH MIDNIGHT CDT...

At 1112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Phillips to 6 miles west of Ogema.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Tripoli and Willow Lake around 1135 PM CDT.
  Willow Reservoir around 1145 PM CDT.

Other locations impacted by these storms include Mc Naughton,
Heafford Junction, Bradley, Lower Tomahawk River Natural Area,
Harshaw, Hazelhurst, Clifford, Tomahawk River Pines Natural Area,
Mccord, and Otter Lake Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4582 9005 4585 8955 4531 8947 4536 9004
TIME...MOT...LOC 0412Z 270DEG 39KT 4572 9046 4546 9042

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:53 PM CDTSpecial Weather StatementGRBVilas67 min
Jun 24, 11:32 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas43 min
Jun 24, 11:56 PM CDTSpecial Weather StatementGRBShawano34 min
Jun 25, 12:10 AM CDTSevere Thunderstorm WarningGRBMenominee, Shawano, Waupaca23 min
Jun 25, 12:14 AM CDTSpecial Weather StatementGRBLanglade, Lincoln, Oneida46 min
Jun 25, 12:36 AM CDTSevere Thunderstorm WarningGRBLincoln, Oneida39 min
Jun 25, 12:53 AM CDTSpecial Weather StatementGRBBrown, Kewaunee37 min
Jun 25, 1:03 AM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc42 min
Jun 25, 1:05 AM CDTSpecial Marine WarningGRB115 min
Jun 25, 1:11 AM CDTSevere Thunderstorm WarningGRBForest, Langlade, Lincoln, Oneida49 min
Jun 25, 1:12 AM CDTSpecial Marine WarningGRB93 min
Jun 25, 1:17 AM CDTSevere Thunderstorm WarningGRBMarinette, Oconto58 min
Jun 25, 1:31 AM CDTSevere Thunderstorm WarningGRBMarathon59 min
Jun 25, 2:00 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Menominee, Oconto, Shawano60 min
Jun 25, 2:28 AM CDTSevere Thunderstorm WarningGRBMarathon, Outagamie, Portage, Waupaca, Wood47 min
Jun 25, 2:30 AM CDTTornado WarningGRBMenominee, Oconto, Shawano30 min
Jun 25, 2:37 AM CDTSevere Thunderstorm Warning Considerable damage threatGRBBrown, Marinette, Oconto, Outagamie, Shawano38 min
Jun 25, 2:42 AM CDTSpecial Marine WarningGRB63 min
Jun 25, 2:44 AM CDTSpecial Marine WarningGRB2 hr
Jun 25, 2:58 AM CDTSevere Thunderstorm Warning Considerable damage threatGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie62 min
Jun 25, 3:03 AM CDTSevere Thunderstorm Warning Considerable damage threatGRBDoor32 min
Jun 25, 3:04 AM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara, Winnebago56 min
Jun 25, 4:00 AM CDTSpecial Weather StatementGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago60 min
Jun 25, 5:04 AM CDTSpecial Weather StatementGRBManitowoc26 min
Jun 25, 5:44 PM CDTRiver Flood WarningGRBMarathon22 days

Nearby

Special Weather Statements in Wisconsin, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.